Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Prescribed isotrettinion tablets. Has blocked arteries, blood test shows fatty liver. Can the tablet cause problem ?

hi my cousin has been prescribed isotrettinion tablets, she has blocked arteries but has been given these tablets , she was given these before at a high dose , but her blood test showed that these tablets may of caused liver damage, she had a MRI scan and it showed she has got a fatty liver , they stopped her tablets for a few months, but have started her on a lower dose of 20mg, i have read that these tablets are used for severe acne and other problems .
Fri, 9 Jun 2017
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Lab Tests ,   ,  
Medical Topics
General Surgeon 's  Response
Hello,

There are some medications which may cause fatty liver, however, isotretinoin is not one of it.

There are two main types of fatty liver disease so treatment depends on this: alcoholic liver disease and nonalcoholic fatty liver disease. You can get alcoholic liver disease from drinking lots of alcohol. It can even show up after a short period of heavy drinking, other causes are obesity and hepatitis B and C.

If you have alcoholic liver disease and you are a heavy drinker, quitting is the most important thing you can do. Talk to your doctor about how to get help. If you don't stop you could get complications like alcoholic hepatitis or cirrhosis.

Even if you have nonalcoholic fatty liver disease, it can help to avoid drinking. If you are overweight or obese, do what you can to gradually lose weight -- no more than 1 or 2 pounds a week.

Eat a balanced and healthy diet and get regular exercise. Limit high-carb foods such as bread, grits, rice, potatoes, and corn. And cut down on drinks with lots of sugar like sports drinks and juice. This should lead to improvement. You should repeat your liver markers in 3 to 4 weeks.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Ivan R. Rommstein
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

sir my name is mercy 48yrs female last 2 weeks i have lack of sleep and discomfort ..i consult with a doctor he told me to take ultra sound scan .then i took scan the result shows smooth normal size and fatty liver and the doctor adviced me to take ursocol300 tablet ..but still i am worried about this disease can u tell me what the treatment i want to take and what are the test can useful to know more.... thanking u

doctor1 MD

Hi m a 35 yr old female . my recent blood test showd that sgpt is 111 n cholestrol is 233 . my bad cholestrol is also high. i underwent ultrasound n it showed a fatty liver . dr has put me on tablets to bring down cholestrol n sgpt. i would very much like to know what eating habit wil help me to bring down my sgpt to normal, because all d time im feeling nausea . kindly advice me on wat to eat n wat not to eat.

doctor1 MD

i had gastric problem for the last 5-6 months accompanied with stomach pain sometimes. I had consulted a doctor who advised me to take ultrasound . the result shows that i had a fatty liver and accordingly prescribed some medicines. wanted to know whether it could be stomach problem. would it be advisable to take endoscopy for this problem? please advise

Recent questions on  Blood test

doctor1 MD

I have no symptom of urination or feeling hungry. many times leg muscles pain. yesterday my FBS found to be 133. Previous day evening I had taken dinner (sugar was added in the dish) at 6 pm. I have given sample for Hba1C. Am I to take diabateics medicne now or wait

doctor1 MD

sudden on set of numbness, no pain on both sides; seems to have settled from bottom of feet through chest, then some parts of arm; fingertips. Blood work shows slightly elevated white blood count; no b12 deficiency, iron slightly low, but not very low. MRI norma.

doctor1 MD

Hi, I am Satendra 28 year old. before one month ago my hemoglobin level is low as per hematology report. then I have used Dexorenge syrup. then hemoglobin level is now normal. I want to know that, Will there be any side effects on prolonged use of this syrup. pls suggest the same.

doctor1 MD

Dear Sir ,iam having a positive igm test of tb but a negative tb test as well as a negative igg test.iam suffering from tb ,.Also iam suffering from seronegative artheritis,though my test for ra r negative ad only c-reactive protine test and esr test r out of range .My age is 30 years , weight 67 kg ,height 5.4ft

doctor1 MD

I am having sinus pressure and I recently had pneumonia . I do use salt water rinse. Today I kept falling asleep. I got up and ate dinner but tonight I am again fighting to stay awake. I saw my Doctor yesterday, she did a blood test . Thank you, XXXX

doctor1 MD

My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching .what the reason The doctor has started working on your question. Once the doctor submits the answer,...

doctor1 MD

I have pain in my upper right hand side of my chest, feel sick after eating, and get really hungry, and thirsty. Could this indicate esophageal cancer or gallbladder problems?